Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 4, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Jan 11, 2012, 8:47 PM CST for Liberty County, Polk County, Texas. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2012, 8:47 PM CST (02:47 UTC)
- Expired
- Jan 12, 2012, 7:16 PM CST
- In force
- 22 hr
- Issued by
- NWS Houston/Galveston, TX
- Flood severity
- Minor
Counties Liberty County, TX, Polk County, TX
The radar
The Houston radar (KHGX), 114 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Menard Creek near Rye (RYET2). The gauge peaked at 21.59 ft at Jan 12, 2012, 1:00 AM CST.
- Action stage
- 17 ft
- Minor stage
- 20 ft
- Moderate stage
- 23 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08066300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
552 WGUS44 KHGX 120247 FLWHGX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 847 PM CST WED JAN 11 2012 ...THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... MENARD CREEK NEAR RYE AFFECTING LIBERTY AND POLK COUNTIES AFFECTING THE FOLLOWING COUNTIES IN TEXAS...LIBERTY...POLK FOR THE MENARD CREEK, AT RYE, MINOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE WITH THE CREST FORECAST TO NEAR 21 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH INTERESTS ALONG THESE STREAMS SHOULD KEEP ALERT TO RISING WATER AND TAKE ALL PRECAUTIONS TO PROTECT THEIR PROPERTY. DO NOT DRIVE OR WALK INTO FLOODED AREAS THE DEPTH AND WATER VELOCITY COULD BE TOO GREAT FOR YOU TO CROSS SAFELY. MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE. LIVESTOCK AND EQUIPMENT SHOULD BE REMOVED FROM THE FLOOD PLAIN IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES. && TXC291-373-121447- /O.NEW.KHGX.FL.W.0004.120112T0247Z-120113T0130Z/ /RYET2.1.ER.120112T0153Z.120112T0600Z.120112T1930Z.NO/ 847 PM CST WED JAN 11 2012 THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A * FLOOD WARNING FOR THE MENARD CREEK NEAR RYE. * UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 0815 PM WEDNESDAY THE STAGE WAS 20.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * AT 20.0 FEET...MINOR LOWLAND FLOODING BEGINS AS WATER ESCAPES THE MAIN CHANNEL IN THE VICINITY OF THE GAGE.. $$
2 follow-up statements
468
WGUS84 KHGX 121631
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
1031 AM CST THU JAN 12 2012
A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE MENARD CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE.
MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE.
LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW
DAYS.
STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.
&&
TXC291-373-130430-
/O.EXT.KHGX.FL.W.0004.000000T0000Z-120113T0430Z/
/RYET2.1.ER.120112T0153Z.120112T0745Z.120112T2230Z.NO/
1031 AM CST THU JAN 12 2012
...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING CONTINUES FOR
THE MENARD CREEK NEAR RYE
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 1015 AM THURSDAY...THE STAGE WAS 20.8 FEET
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET
* FORECAST...THE RIVER WILL CONTINUE TO FALL...DROPPING BELOW FLOOD STAGE BY LATE
THIS AFTERNOON.
* AT 20.0 FEET...MINOR LOWLAND FLOODING BEGINS AS WATER ESCAPES THE MAIN CHANNEL
IN THE VICINITY OF THE GAGE.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME FRI SAT SUN MON
MENARD CREEK
RYE 20 20.8 THU 10 AM 17.8 13.2 12.4 11.8
$$970
WGUS84 KHGX 130116
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
716 PM CST THU JAN 12 2012
THE RIVER FLOOD WARNING IN EFFECT FOR THE MENARD CREEK HAS BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE.
MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE.
LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW
DAYS.
STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.
&&
TXC291-373-130146-
/O.CAN.KHGX.FL.W.0004.000000T0000Z-120113T0430Z/
/RYET2.1.ER.120112T0153Z.120112T0745Z.120112T2209Z.NO/
716 PM CST THU JAN 12 2012
THE FLOOD WARNING IS CANCELLED FOR
THE MENARD CREEK NEAR RYE
* AT 0615 PM THURSDAY THE STAGE WAS 19.7 FEET
* FELL BELOW FLOOD STAGE AT 16:09 PM THURSDAY.
* FLOOD STAGE IS 20.0 FEET
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 13.2 FEET BY .
* AT 20.0 FEET...MINOR LOWLAND FLOODING BEGINS AS WATER ESCAPES THE MAIN CHANNEL
IN THE VICINITY OF THE GAGE..
&&
FLOOD OBSERVED FORECAST 6 PM
LOCATION STAGE STAGE DAY TIME FRI SAT SUN MON
MENARD CREEK
RYE 20 19.7 THU 06 PM 16.0 10.9 9.1 8.9
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Jan 11, 5:26 PM CST, 3 hours 21 minutes earlier.
Area forecast discussion, Jan 11, 5:26 PM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
526 PM CST WED JAN 11 2012
.DISCUSSION...
SEE AVIATION SECTION FOR 00Z TAF DISCUSSION
&&
.AVIATION...
FRONTAL PASSAGE LATER TONIGHT WILL BRING AN EXTENDED PERIOD OF
GUSTY NORTH WINDS BUT OTHERWISE VFR CONDITIONS EXPECTED THROUGHOUT
THE TAF PERIOD. BRISK SOUTHWESTERLY WINDS ARE EXPECTED TO PERSIST
THIS EVENING AHEAD OF THE FRONTAL BOUNDARY WHICH SHOULD PUSH INTO
SOUTHEAST TEXAS BY 04Z AND WILL MOVE THROUGH THE METRO TAF SITES
BETWEEN 05 AND 06Z TONIGHT. VERY STRONG WINDS ALOFT WILL BEGIN
TO MIX DOWN AFTER SUNRISE WITH GUSTS AT OR SLIGHTLY ABOVE 30KTS
POSSIBLE FROM 12Z THURSDAY THROUGH EARLY AFTERNOON. GUSTS SHOULD
EASE TOWARDS SUNSET AS THE PRESSURE GRADIENT BEGINS TO RELAX
SLIGHTLY. 38
&&
.PREV DISCUSSION... /ISSUED 256 PM CST WED JAN 11 2012/
DISCUSSION...
FULL SUNSHINE AND SOUTHWEST TO WEST SURFACE WINDS HAVE WARMED THE AREA
UP NICELY THIS AFTERNOON WITH INLAND HIGH TEMPERATURES SO FAR IN THE
UPPER 60S TO LOWER 70S WHILE THE COOL OCEAN WATER HAS KEPT GALVESTON
READINGS IN THE LOWER TO MID 60S. HOPE YOU'VE ENJOYED THIS SHORT WARM
SPELL WHILE YOU CAN BECAUSE A STRONG COLD FRONT WILL BE MOVING THROUGH
SOUTHEAST TEXAS TONIGHT. ON THURSDAY...IT WILL BE MUCH COOLER...AND
IT WILL BE BREEZY/WINDY ACROSS MUCH OF THE AREA DUE TO A TIGHT PRESSURE
GRADIENT. HIGH TEMPERATURES SHOULD PEAK IN THE UPPER 40S/LOWER 50 INLAND
AND LOWER/MID 50S COAST WHILE NORTHWEST TO NORTH WINDS RUN AT 15 TO
25 MPH INLAND AND 20 TO 30 MPH ACROSS THE COASTAL COUNTIES. A WIND ADVISORY
WILL BE IN EFFECT FROM 6 AM TO 6 PM ALONG THE COAST...AND THIS ADVISORY
MIGHT NEED TO BE EXPANDED FURTHER INLAND IF WE END UP INCREASING THOSE
WINDS UP TO 20 TO 30 MPH. WIND SPEEDS WILL SLOWLY INCREASE FROM WEST
TO EAST AS THE AFTERNOON PROGRESSES DUE TO A GRADUALLY WEAKENING GRADIENT.
SURFACE HIGH PRESSURE BUILDING INTO THE AREA WILL BRING NEAR IDEAL RADIATIONAL
COOLING CONDITIONS TO THE AREA THURSDAY NIGHT THROUGH FRIDAY MORNING
POTENTIALLY RESULTING IN SEVERAL HOURS OF TEMPERATURES BELOW FREEZING.
A GRADUAL WARM UP CAN THEN BE EXPECTED OVER THE WEEKEND AND INTO THE
FIRST COUPLE DAYS OF NEXT WEEK AS SURFACE HIGH PRESSURE MOVES OFF TO
THE EAST AND A WARMER RETURN FLOW OFF THE GULF SETS UP. WILL CARRY 20%
POPS FOR SHOWERS SUNDAY AFTERNOON THROUGH TUESDAY MORNING. 42
MARINE...
WINDS SHOULD RELAX SLIGHTLY AFTER SUNSET BUT AM EXPECTING WINDS TO
PICK UP OVERNIGHT IN THE WAKE OF A CANADIAN COLD FRONT. THE FRONT
SHOULD CROSS THE COAST BETWEEN 06-09Z. AN SCA WILL BE IN EFFECT FROM
06Z THROUGH 00Z. SUSTAINED 20 TO 25 KNOT WINDS ARE EXPECTED IN THE
WAKE OF THE FRONT OVER THE WATERS AND GUSTS TO GALE FORCE WILL BE
POSSIBLE OVER THE OFFSHORE WATERS LATE THURSDAY MORNING. AS PREVIOUS
FCSTR NOTED...WINDS OVER THE BAYS SHOULD BEGIN TO DECREASE THURSDAY
AFTERNOON. LIGHT TO MODERATE NE WINDS WILL PREVAIL FRI/FRI NITE.
ONSHORE WINDS RETURN SATURDAY AND SHOULD STRENGTHEN SUN/MON. THE
NEXT COLD FRONT IS EXPECTED ON TUESDAY. TIDES WILL LIKELY FALL BELOW
NORMAL OVERNIGHT AND STAY BELOW NORMAL THROUGH THURSDAY NIGHT. 43
FIRE WEATHER...
A TOUGH CALL ON HOW TO HANDLE THURSDAY AND THE FIRE WEATHER WATCH.
PARTS OF THE REGION RECEIVED 4 TO 6 INCHES OF RAIN ON MONDAY...BUT
OUTSIDE OF THESE POCKETS OF HEAVIER RAIN...SOME COMMUNITIES OVER THE
NORTHWEST AND SOUTHWEST PARTS OF THE CWA DID NOT RECEIVE MUCH MORE
THAN A THIRD OF AN INCH OF RAIN. EVEN PARTS OF NORTHERN HARRIS
COUNTY DID NOT RECEIVE MUCH IN THE WAY OF RAIN. THE WEST WINDS AND
FULL SUNSHINE TODAY WILL ASSIST IN DRYING FUELS. RH VALUES WILL FALL
BELOW 25 PERCENT FOR A 3 TO 4 HOUR WINDOW AND WITH NORTHWEST WINDS
AT 20 TO 25 MPH...FEEL THE FIRE WEATHER WATCH SHOULD REMAIN IN
EFFECT FOR THURSDAY. 43
PREV DISCUSSION... /ISSUED 1127 AM CST WED JAN 11 2012/
AVIATION...
VFR CONDITIONS EXPECTED THROUGH 18Z THURSDAY. A COLD FRONT
EXTENDED FROM GAGE OK TO LUBBOCK. THIS FEATURE WILL PUSH SOUTHEAST
TONIGHT AND CROSS THE AREA BETWEEN 03-09Z. PREFER THE LOCAL 3 KM
WRF FOR TIMING OF WIND SHIFT. 925 MB WINDS BETWEEN 12-18Z APPROACH
50 KNOTS SO GUSTY WINDS EXPECTED ON THURSDAY MORNING. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 34 50 27 55 32 / 0 0 0 0 0
HOUSTON (IAH) 39 53 29 56 32 / 0 0 0 0 0
GALVESTON (GLS) 46 54 36 56 42 / 0 0 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON FOR THE FOLLOWING ZONES: AUSTIN...BRAZORIA...
BRAZOS...BURLESON...CHAMBERS...COLORADO...FORT BEND...
GALVESTON...GRIMES...HARRIS...HOUSTON...JACKSON...LIBERTY...
MADISON...MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...
TRINITY...WALKER...WALLER...WASHINGTON...WHARTON.
WIND ADVISORY FROM 6 AM TO 6 PM CST THURSDAY FOR THE FOLLOWING
ZONES: BRAZORIA...CHAMBERS...GALVESTON...JACKSON...
MATAGORDA.
GM...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 6 PM CST
THURSDAY FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA
BAY...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20
NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 10 PM CST THIS EVENING
FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...31
AVIATION/MARINE...38Hazardous weather outlook, Jan 11, 6:49 AM CST, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 649 AM CST WED JAN 11 2012 TXZ163-164-176>179-195>200-210>214-226-227-235>238-121300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 649 AM CST WED JAN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A CANADIAN COLD FRONT WILL PUSH THROUGH THE AREA TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FREEZE IS POSSIBLE MOST INLAND LOCATIONS THURSDAY AND FRIDAY NIGHTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-335-350-355-370-375-121300- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 649 AM CST WED JAN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT MODERATE TO STRONG OFFSHORE WINDS ARE EXPECTED TO CONTINUE TODAY AND CAUTION FLAGS WILL REMAIN BE IN PLACE. A STRONG CANADIAN COLD FRONT WILL BE PUSHING INTO THE COASTAL WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CAUTION AND ADVISORY FLAGS ARE LIKELY FOR THURSDAY AND FRIDAY AS STRONG NORTHERLY WINDS DEVELOP IN THE WAKE OF A CANADIAN COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 7:03 AM CST | Red Flag Warning | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 43 days |
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.